MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HELICAL REGULAR VTA; ARTIFICIAL EMBOLIZATION DEVICE

MICROVENTION, INC. MICROPLEX HELICAL REGULAR VTA; ARTIFICIAL EMBOLIZATION DEVICE
Model Number MV-BCA41015
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer for evaluation.The investigation is underway.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during treatment of a posterior communicating artery aneurysm, an embolization coil unexpectedly detached in the microcatheter during repositioning.The coil was removed in its entirety together with the microcatheter.There was no reported patient injury or additional intervention.
 
Additional Manufacturer Narrative
Only the pusher was returned for analysis.The implant, and microcatheter were not returned.Investigation into the returned device found the proximal end of the pusher to be in good condition.The distal end of the pusher was also in good condition, except for the distal body coil.The body coil was found to be overlapped in multiple locations near the distal platinum marker.The pusher's electrical resistance was found to be 40.9 ohms, which is within the specification.The implant was not attached and the supplementary parts were not returned for analysis.The unit was dissected to expose the monofilament.The monofilament was found to have been broken at the attachment area.Inspection of the pusher found overlapping body coils near the distal end, and the monofilament displayed a profile that is consistent with a tensile separation (i.E.Retraction/tensile forces that exceeded the strength of the monofilament), rather than detachment using a detachment controller.The origin of the tensile force cannot be determined.The implant and microcatheter were not returned, so the investigation could not determine if either component caused or contributed to the reported event.

Brand Name
MICROPLEX HELICAL REGULAR VTA
Common Device Name
ARTIFICIAL EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo, ca
MDR Report Key9708991
Report Number2032493-2020-00028
Device Sequence Number3474558
Product Code HCG
UDI-Device Identifier00816777021991
UDI-Public(01)00816777021991(11)181212(17)231130(10)1812125WE
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Model NumberMV-BCA41015
Device Lot Number1907235YX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1